How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Drugdad Your Own Question
Drugdad
Drugdad, Pharmacist
Category: Pharmacy
Satisfied Customers: 1725
Experience:  I have a doctor of pharmacy degree with experience in both retail and hospital. I will be happy to share this knowledge with you
66334938
Type Your Pharmacy Question Here...
Drugdad is online now
A new question is answered every 9 seconds

I am taking the drug Tamoxifen & I am also taking a blood

Customer Question

I am taking the drug Tamoxifen & I am also taking a blood pressure medicine called Losartan (50mg) 1 per day. Since I started the Tamoxifen my blood pressure has gone up both my systolic & especially my diastolic. Does Tamoxifen and blood pressure medicine interact?
Submitted: 17 days ago.
Category: Pharmacy
Expert:  Dr Mike, PharmD replied 17 days ago.

Hello! And, thanks for your question. I'm DrMike, a pharmacist with over 20 years’ experience, and I'm glad to help you today. I’ll just take some time while I review your question and get back to you with a response.
I may have some initial questions for you…

Customer: replied 17 days ago.
Okay, thanks.
Expert:  Dr Mike, PharmD replied 17 days ago.

OK, and so what is your normal blood pressure, and what is it running now after you you started the tamoxifen?

(Also, has anything else changed in that time? Diet, stress, sleep, anxiety... any changes in your life or lifestyle that would coincide about the same time you started the tamoxifen?)

Expert:  Dr Mike, PharmD replied 17 days ago.

DrMike: (Tamoxifen is an 'anti-estrogen' medication... it reduces the effects that estrogen has on your body. Estrogen has been associated with decreased blood pressure- it helps relax the blood vessels and open or dilate them. And so, it would be expected that a drug that works against estrogen might increase blood pressure. The studies, however, are mixed depending on the medical situation. Another couple of questions for you, then... Why (for what diagnosis) are you taking the tamoxifen, and are you postmenopausal - or what is your situation involving the ovaries/uterus, etc...)

Customer: replied 17 days ago.
My normal blood pressure it between 130/60 to 135/65. My present blood pressure over the last 7 days has been running from a high of 170/88. I am taking Tamoxifen due to a diagnosis for breast cancer. I have had cancer surgery & am now taking Tamoxifen & going for radiation. I do have other side affects of Tamoxifen but the blood pressure part is the most worrisome. I am post-menopausal.
Expert:  Dr Mike, PharmD replied 17 days ago.

DrMike: And there are some other? ...or no other life issues that you can contribute to an increase in blood pressure?

Customer: replied 17 days ago.
The only changes in my life has been cancer & my blood pressure has been fine until shortly after I started taking Tamoxifen.
Customer: replied 17 days ago.
I don't have any other life issues except cancer.

Related Pharmacy Questions